Alert archive / Kentucky / Flash Flood Warnings in 2013

Flash Flood Warning 36, NWS Louisville, KY

October 5, 2013Jefferson County, Kentucky

NWS Louisville, KY issued this flash flood warning at Oct 5, 2013, 10:10 PM EDT for Jefferson County, Kentucky. It was in force for 4 hr. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 5, 2013, 10:10 PM EDT (02:10 UTC)
Expired
Oct 6, 2013, 2:00 AM EDT
In force
4 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

County Jefferson County, KY

The radar

The Louisville radar (KLVX), 33 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 5, 10:45 PM EDTFLASH FLOODLouisville, KYKY EM REPORTS LANES BLOCKED DUE TO HIGH FLOWING WATER ON LENGTH OF US 60 IN LOUISVILLE. REPORTED APPROX. A FOOT OF WATER NEAR THE INTERSECTION OF SHELBYVILLE RD. AND BLANKENBAKER PKWY.
Oct 5, 10:45 PM EDTFLASH FLOODLouisville, KYKY EM REPORTS LANES BLOCKED DUE TO HIGH FLOWING WATER ON US 60... STRETCHING FROM FRANKFORT AVE. THROUGH SHELBYVILLE RD. AND WAS NEARING HURSTBOURNE PKWY AT THE TIME OF THE CALL
Oct 5, 10:49 PM EDTHEAVY RAIN 4.451 N Highview, KYMSD GAUGE AT LEA ANN WAY PS REPORTS 4.45 INCHES OF RAIN THUS FAR FOR THE DAY
Oct 5, 11:20 PM EDTHEAVY RAIN 4Jeffersontown, KY
Oct 5, 11:27 PM EDTFLASH FLOOD2 N Fairdale, KYSPOTTER REPORTED WATER COVERING THE ROADWAY...MAKING IT IMPASSABLE...ON KY 1020 NEAR SOUTHSIDE DR.
Oct 5, 11:31 PM EDTFLASH FLOODLouisville, KYMETROSAFE REPORTS PEOPLE TRAPPED IN THEIR VEHICLES BY FLOOD WATERS AND HAD TO EVACUATE TO THE ROOF OF THEIR VEHICLE IN THE LAKE FOREST AREA AS WELL AS DOWNTOWN
Oct 5, 11:31 PM EDTFLASH FLOODLouisville, KYSEVERAL REPORTS OF PEOPLE BEING TRAPPED AND RESCUED FROM THEIR VEHICLES IN OKOLONA... DOUGLASS HILLS... EDGEWOOD... AND JEFFERSONTOWN
Oct 5, 11:31 PM EDTFLASH FLOODLyndon, KYWATER FLOWING QUICKLY OVER THE ROAD NEAR ORMSBY LANE WITH WATER LAPPING OVER THE TIRES
Oct 5, 11:35 PM EDTHEAVY RAIN 4.37Fairdale, KYMSD GAUGE
Oct 5, 11:35 PM EDTHEAVY RAIN 51 N Highview, KYMSD GAUGE
Oct 6, 1:00 AM EDTFLASH FLOOD2 Nnw Okolona, KYSEVERAL FEET OF WATER AT GUARDIAN COURT APARTMENTS
Oct 6, 1:42 AM EDTFLASH FLOOD1 Ne Louisville, KYPICTURE VIA TWITTER OF FLOOD WATERS ENTERING A HOME IN THE HIGHLANDS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 830 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
830 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

032 
WGUS53 KLMK 060210
FFWLMK
KYC111-060600-
/O.NEW.KLMK.FF.W.0036.131006T0210Z-131006T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1010 PM EDT SAT OCT 5 2013

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF LOUISVILLE...

* UNTIL 200 AM EDT

* AT 1003 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAINFALL FROM A SERIES OF THUNDERSTORMS HAVE BEEN 
  TRAINING OVER THE WARNED AREA THIS EVENING.

* LOCATIONS IMPACTED INCLUDE...MIDDLETOWN...HIGHVIEW...ANCHORAGE...
  FAIRDALE...FERN CREEK...

  IN ADDITION...LOUISVILLE BOWMAN FIELD...LOUISVILLE INTERNATIONAL
  AIRPORT AND FISHERVILLE ARE INCLUDED IN THIS FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  POPE LICK CREEK OVERFLOWS ONTO BLACKTHORN ROAD.
  CHENOWETH RUN OVERFLOWS AT INTERSECTION OF RUCKRIEGEL PARKWAY AND
  WATTERSON TRAIL.

ADDITIONAL RAINFALL AMOUNTS EXCEEDING 1 INCH OVER THE NEXT SEVERAL 
HOURS ARE POSSIBLE IN THE WARNED AREA...ESPECIALLY UNDER LOCALLY 
HEAVIER DOWNPOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3834 8557 3834 8558 3826 8541 3811 8544
      3808 8555 3809 8572 3804 8588 3800 8595
      3809 8590 3816 8591 3823 8585 3827 8583
      3829 8578 3827 8574 3829 8568 3838 8564

$$

LG
1 follow-up statement
771 
WGUS73 KLMK 060354
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1154 PM EDT SAT OCT 5 2013

KYC111-060600-
/O.CON.KLMK.FF.W.0036.000000T0000Z-131006T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON KY-
1154 PM EDT SAT OCT 5 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM EDT FOR 
JEFFERSON COUNTY KENTUCKY...INCLUDING THE CITY OF LOUISVILLE...

AT 1150 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING IN PARTS OF THE WARNED AREA. A FEW RESCUES HAVE BEEN MADE 
WHERE MOTORISTS DROVE INTO FLOODWATERS. SOME ROADS HAVE DEEP OR 
FLOWING WATER ON THEM.

* LOCATIONS IMPACTED INCLUDE...
  LOUISVILLE...
  PLEASURE RIDGE PARK...
  MIDDLETOWN...
  ANCHORAGE...
  FAIRDALE...
  FERN CREEK...

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  POPE LICK CREEK OVERFLOWS ONTO BLACKTHORN ROAD.
  CHENOWETH RUN OVERFLOWS AT INTERSECTION OF RUCKRIEGEL PARKWAY AND
  WATTERSON TRAIL.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH 200 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. JUST ONE FOOT OF FLOWING 
WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN 
ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN 
AROUND...DONT DROWN.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3834 8557 3834 8558 3826 8541 3811 8544
      3808 8555 3809 8572 3804 8588 3800 8595
      3809 8590 3816 8591 3823 8585 3827 8583
      3829 8578 3827 8574 3829 8568 3838 8564

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 8:44 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Oct 5, 8:44 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
844 PM EDT Sat Oct 5 2013

...Forecast Update...
Issued at 842 PM EDT Sat Oct 5 2013

Several concerns for the late evening and overnight. First off,
scattered to numerous showers and storms are now enveloping an area
northwest of a line from Bowling Green to Lexington as very deep
moisture is being pumped into the region between upper ridge to our
east and the approaching front. Showers and storms have produced
locally heavy rainfall this afternoon and evening and this will
continue into the overnight hours as PWATs remain in the 1.8 - 1.9
inch range. Some areas have already picked up 1 to 3 inches with
locally higher amounts. An additional 1 to 2 inches is expected
through the overnight and into tomorrow, which could lead to
localized areal and flash flooding problems. Will toss around the
idea of a Flash Flood Watch for the overnight period.

A secondary concern will be the threat of a few rotating storms as
bulk shear increases and storms ride along a clear instability axis
created by differential heating from earlier today. This would put a
very isolated tornado threat across south central Kentucky roughly
along and south of a line from BWG to Elizabethtown. A long track
supercell with a confirmed tornado touchdown is now moving into
extreme western Kentucky and will continue to track ENE. A few of
the isolated storms along this axis could begin to display some
supercellular characteristics. Will continue to monitor the
situation. SPC did mention our area for a possible tornado watch if
enough activity in the region persists.

Previous Update...
Issued at 533 PM EDT Sat Oct 5 2013

Main cluster of heavy rain showers and scattered storms is now
moving ENE out of the Bluegrass. Many 1 - 2.5 inch amounts were
reported in areas that saw the heaviest downpours, and did have some
reports of nuisance flooding in typical flood prone spots from
Louisville to Lexington. Will watch this evening as scattered heavy
rain showers and a few thunderstorms continue to move northeast
across north central Kentucky and southern Indiana, rotating around
the upper ridge. Rainfall will continue to be efficient as the next
batch of showers are associated with a 1.8" - 1.9" plume of high
PWATS. Will be monitoring these showers closely as they move into
the Louisville metro region and areas eastward as heavy rain has
already fallen today. Perhaps Flood Advisories or even an isolated
Flash Flood Warning will be warranted.

Forecast still looks on track for a more widespread precipitation to
begin moving in around midnight and through the day on Sunday, where
an additional 1 to 2 inches of rain will be likely.

.SHORT TERM (Now through Sunday Night)...
Issued at 300 PM EDT Sat Oct 5 2013

A deep cyclone and associated surface low remains on track to move
from the upper Midwest through the Great Lakes region today through
Monday. This system has already brought a snow storm and severe
weather to portions of the middle of the country. This system will
continue to shift east, with the associated cold front gradually
sliding through our area Sunday.

Ahead of the front, we are positioned in the warm sector today, with
a continuation of warm advection showers and storms moving northeast
mainly along the Ohio River. Expect these showers and storms to
decrease for a few hours this evening, becoming more scattered than
numerous. Then the cold front will move into our northwestern
forecast area around daybreak Sunday and slowly progress eastward
across southern Indiana and central Kentucky through the day and
into the evening. Along and ahead of this front, categorical showers
and embedded thunderstorms will slowly move east across the region,
with an increase in coverage starting tonight across our northwest
CWA and sliding east through the day Sunday. Showers will taper off
from west to east Sunday night.

The environment ahead of the front will be characterized by PW
values of 1.75+ inches, sub-cloud layer relative humidity of 80+
percent, and warm cloud depth values between 10 and 12 Kft. This
will strongly promote efficient rainfall. Locally heavy rainfall
will be a concern, especially where stronger convection moves across
the same locations. Ponding of water on area roadways and nuisance
flooding of normally flood-prone, low-lying areas will be possible.
Area average rainfall amounts should range between 1.3 inches across
our southeast to 2.5 inches across portions of southern Indiana and
north-central Kentucky from now to daybreak Monday. Locally higher
amounts will be possible. Also, this system will have 0-6km bulk
shear values between 35 and 45 knots during the most unstable time
period Sunday afternoon/early evening. So, a few of the stronger
embedded storms could mix down some strong, yet sub-severe wind
gusts.

Low temperatures tonight will remain on the warmer side in the low
to upper 60s. Highs tomorrow will be a challenge as the cold front
will be moving through. They will likely range from around 60
degrees in portions of southern Indiana to the upper 70s in east
central Kentucky. Lows Sunday night will drop into the upper 40s and
lower 50s.

.LONG TERM (Monday through Saturday)...
Issued at 311 PM EDT Sat Oct 5 2013

Monday through Wednesday Night...

Surface cold front is progged by multi-model consensus to be well
east of our region at the beginning of the forecast period.  Surface
front should be located across eastern Ohio and West Virgina Monday
morning with the upper trough axis pretty much overhead on us.  The
upper trough will swing east during the day.  Plenty of cold air
advection will stream in during the day likely resulting in steep
lapse rates.  Overall, we think the area will stay mostly dry, but
really can't rule out a light shower or sprinkle especially across
southern Indiana.  Current thinking is that we'll likely see
extensive stratocumulus development throughout the day which will
keep highs some 8-10 degrees below normal for early October. We went
with the cooler raw multi-model consensus for highs with readings
topping out in the very low 60s in the north with lower 60s across
central and southern KY.

High pressure will build into the region Monday night resulting in
clearing skies and much cooler temperatures.  Again we went closer
to the raw multi-model consensus guidance here with lows in the
lower 40s in most places.  Best chances of sub 40 degree readings
would be across southern Indiana and perhaps a portion of far
northern KY including the far northern Bluegrass.

High pressure will hold sway across the Ohio Valley for Tuesday and
Wednesday.  Mostly sunny days and mostly clear nights are expected.
Highs Tuesday will moderate a bit with readings warming into the
upper 60s...with upper 60s to the lower 70s by Wednesday afternoon.
Overnight lows Tuesday night will cool into the mid 40s with
mid-upper 40s expected for Wednesday night.

Thursday through Saturday...

The long term multi-model solutions agree in developing yet another
highly amplified pattern toward the end of next week.  The models
suggest that a rather large western US trough will develop with a
downstream ridge over the eastern US.  With the ridge strongly
influencing our weather, we should continue to see dry and mild
conditions continue Thursday through Saturday with a continued
moderation in temperatures.  Highs during the period will warm into
the 70-75 degree range with overnight lows in the upper 40s to the
lower 50s.

&&

.AVIATION (00Z TAF Update)...
Issued at 615 PM EDT Sat Oct 5 2013

Cluster of heavy rain with embedded thunderstorms will move east of
LEX in the next hour, with visibilities below 1 mile improving.
Thereafter, the TAF sites should remain in an environment with
scattered showers (~50% coverage) through much of the evening, with
prevailing VFR conditions outside of any shower. Will include tempos
for shra to account for this. More widespread heavy rain showers and
storms move in later tonight as a plume of very deep moisture
continues to surge into the area ahead of a cold front. Look for
BWG/SDF to see the more widespread coverage of showers in the pre-dawn
hours (~4-5 AM EDT), lasting for much of the day on Sunday. Expect
prevailing MVFR visibilities in the steady moderate rain, with brief
period of IFR in the heavier pockets. Expect ceilings to lower below
fuel alternate sometime by late morning on Sunday at BWG/SDF. LEX
should expect the same conditions, only with timing a couple hours
behind for each element. Surface winds will slowly veer to SW then W
as the front approaches and then passes.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Updates........BJS
Short Term.....MJP
Long Term......MJ
Aviation.......BJS
Hazardous weather outlook, Oct 5, 6:49 PM EDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
649 PM EDT SAT OCT 5 2013

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-062300-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
649 PM EDT SAT OCT 5 2013 /549 PM CDT SAT OCT 5 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...NOW THROUGH TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AS THE
ATMOSPHERE REMAINS SOMEWHAT UNSTABLE AHEAD OF AN APPROACHING COLD
FRONT. BRIEF HEAVY RAINFALL AND GUSTY WINDS TO 40 MPH WILL BE THE
MAIN THREATS. SOME AREAS HAVE ALREADY PICKED UP 1 TO 3 INCHES OF
RAINFALL WITH LOCALLY HIGHER AMOUNTS SO LOCALIZED FLOODING
PROBLEMS WILL BE A CONCERN.

THERE WILL BE A BETTER CHANCE FOR THUNDERSTORMS AND POTENTIALLY
HEAVY RAINFALL LATE TONIGHT OVER SOUTHERN INDIANA AND WEST CENTRAL
KENTUCKY AS THE FRONT NEARS. GUSTY WINDS UP TO 40 MPH AND LOCALLY
HEAVY RAINFALL PRODUCING PONDING OF WATER AND SOME FLOODING ISSUES
WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORM AND HEAVY RAIN CHANCES CONTINUE THROUGH SUNDAY NIGHT
AS THE FRONT MOVES THROUGH THE LOWER OHIO VALLEY. AGAIN THE MAIN
CONCERNS WILL BE GUSTY WINDS AND THE POTENTIAL FOR PONDING OF
WATER ON ROADWAYS AND LOW LYING AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

BJS/MJ

In the hours before

Special weather statement, Oct 5, 4:16 PM EDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
416 PM EDT SAT OCT 5 2013

KYZ036-041-042-052045-
BOURBON KY-FAYETTE KY-SCOTT KY-
416 PM EDT SAT OCT 5 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR THOROUGHBRED ACRES...AND MOVING EAST AT 25
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  PARIS...
  HUTCHISON...
  MONTEREY AND BRENTSVILLE...
  SIDVILLE AND CLINTONVILLE...
  ESCONDIDA AND STONY POINT...

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
115 AND 127.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3807 8425 3810 8453 3826 8456 3831 8417
      3809 8418
TIME...MOT...LOC 2016Z 270DEG 23KT 3815 8442

SCHOETTMER
Special weather statement, Oct 5, 4:45 PM EDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
445 PM EDT SAT OCT 5 2013

KYZ042-043-052105-
BOURBON KY-NICHOLAS KY-
445 PM EDT SAT OCT 5 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PARIS...AND MOVING EAST AT 25 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  PARIS...
  BLACKS CROSSROADS AND MILLERSBURG...
  LITTLE ROCK AND HOOKTOWN...
  JACKSTOWN AND PLUM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3817 8399 3816 8426 3828 8437 3830 8436
      3828 8434 3830 8434 3829 8433 3831 8431
      3831 8429 3835 8424 3838 8416 3820 8396
TIME...MOT...LOC 2045Z 250DEG 23KT 3823 8422

SCHOETTMER
Local storm report, Oct 5, 5:01 PM EDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
501 PM EDT SAT OCT 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     FLOOD            JEFFERSONTOWN           38.21N  85.57W
10/05/2013                   JEFFERSON          KY   BROADCAST MEDIA

            HIGH WATER GATHERED IN TYPICAL FLOOD PRONE LOCATIONS
            NEAR BEARGRASS CREEK.

&&

EVENT NUMBER LMK1300495

SCHOETTMER
Special weather statement, Oct 5, 7:58 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
758 PM EDT SAT OCT 5 2013

INZ077-084-089>092-KYZ025-060045-
CLARK IN-CRAWFORD IN-FLOYD IN-HARRISON IN-MEADE KY-PERRY
IN-WASHINGTON IN-
758 PM EDT SAT OCT 5 2013

...STRONG THUNDERSTORMS WITH TORRENTIAL RAIN...AND DANGEROUS
LIGHTNING...

AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF
SALEM TO 8 MILES WEST OF CORYDON TO 15 MILES NORTH OF HARDINSBURG...
AND MOVING NORTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAIN REDUCING
VISIBILITIES...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  CORYDON...
  RAMSEY AND PALMYRA...
  ANDYVILLE AND CENTRAL BARREN...
  NEW SALISBURY AND NEW AMSTERDAM...
  TITUS AND LODALE...

THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 105 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3857 8582 3831 8591 3803 8609 3803 8646
      3804 8650 3834 8635
TIME...MOT...LOC 2358Z 245DEG 23KT 3843 8614 3819 8625
          3801 8644

SCHOETTMER
Special weather statement, Oct 5, 8:48 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
848 PM EDT SAT OCT 5 2013

INZ077-090>092-KYZ030-031-060135-
CLARK IN-FLOYD IN-HARRISON IN-JEFFERSON KY-OLDHAM KY-WASHINGTON IN-
848 PM EDT SAT OCT 5 2013

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF NEW ALBANY TO NEW ALBANY TO 7 MILES SOUTHEAST OF CORYDON...AND
MOVING EAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  ST. MATTHEWS...
  SHIVELY...
  PROSPECT...
  LOUISVILLE...
  NEW ALBANY...
  CARWOOD AND LOTTICK CORNER...
  WILSON AND SAINT JOSEPH...
  BLUE LICK AND SELLERSBURG...
  MEMPHIS AND HENRYVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3840 8552 3820 8565 3813 8609 3826 8600
      3848 8607 3861 8563 3860 8558
TIME...MOT...LOC 0049Z 250DEG 24KT 3843 8592 3830 8588
          3816 8599

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 8:13 PM EDTAreal Flood AdvisoryLMKMeade3 hr
Oct 5, 9:24 PM EDTAreal Flood AdvisoryLMKJefferson3 hr
Oct 5, 9:39 PM EDTFlash Flood WatchLMKAnderson, Bourbon, Breckinridge, Bullitt, Clark, Fayette and 18 more21 hr
Oct 5, 10:19 PM EDTAreal Flood AdvisoryLMKHenry, Oldham, Trimble4 hr
Oct 6, 12:14 AM EDTAreal Flood AdvisoryLMKHenry, Shelby3 hr
Oct 6, 1:45 AM EDTFlash Flood WarningLMKBreckinridge, Hancock, Meade4 hr
Oct 6, 1:57 AM EDTFlash Flood WarningLMKJefferson5 hr
Oct 6, 3:09 AM EDTSpecial Weather StatementLMKJefferson56 min
Oct 6, 3:14 AM EDTAreal Flood AdvisoryLMKHenry, Oldham, Shelby, Trimble5 hr
Oct 6, 3:55 AM EDTFlash Flood Warning EmergencyLMKJefferson5 hr
Oct 6, 5:46 AM EDTAreal Flood AdvisoryLMKBreckinridge, Hancock, Meade4 hr
Oct 6, 8:17 AM EDTAreal Flood AdvisoryLMKHenry, Oldham, Shelby, Trimble3 hr
Oct 6, 8:45 AM EDTAreal Flood WarningLMKJefferson5 hr
Oct 6, 1:33 PM EDTSpecial Weather StatementLMKAdair, Boyle, Cumberland, Green, Marion, Mercer and 4 more47 min
Oct 6, 2:36 PM EDTSpecial Weather StatementLMKAdair, Casey, Clinton, Cumberland, Russell29 min
Oct 6, 2:38 PM EDTSpecial Weather StatementLMKBoyle, Clark, Fayette, Garrard, Jessamine, Lincoln and 4 more62 min
Oct 6, 3:07 PM EDTSevere Thunderstorm WarningLMKBourbon, Fayette, Scott28 min
Oct 6, 3:09 PM EDTSevere Thunderstorm WarningLMKGarrard, Jessamine, Mercer, Woodford31 min
Oct 6, 3:51 PM EDTAreal Flood AdvisoryLMKBourbon, Fayette, Harrison, Jessamine, Nicholas, Scott3 hr
Oct 6, 4:09 PM EDTSevere Thunderstorm WarningLMKBourbon, Nicholas31 min
Oct 6, 4:12 PM EDTSpecial Weather StatementLMKClark18 min
Oct 6, 4:29 PM EDTSpecial Weather StatementLMKClark, Madison46 min
Oct 6, 4:33 PM EDTSevere Thunderstorm WarningLMKClark, Madison32 min
Oct 6, 4:53 PM EDTSpecial Weather StatementLMKMadison22 min

Nearby

Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.